MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Model Number 1012274-25
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a percutaneous coronary intervention was performed within the right coronary artery (rca), heavily calcified lesion.A trek dilatation catheter advanced with unusual resistance felt due to anatomy.Inflation was performed to 16 atmospheres when the balloon ruptured.During trek removal, unusual resistance was felt with anatomy and the shaft separated into two pieces.All was removed as a single unit and nothing from the device was left in the anatomy.There was no adverse patient sequela and there was no clinically significant delay.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
Visual and scanning electron microscopy (sem) inspection/analysis was performed on the returned device.The reported balloon rupture and separation were confirmed.The reported difficulty advancing and removing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the balloon dilatation catheter was overinflated to 16 atmospheres (atms) when the balloon ruptured.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the trek rx device is 14 atm; therefore, rbp was exceeded.The investigation determined the reported balloon rupture appears to be related to user error/operational context; however, the reported separation, difficulty advancing and removing the device appear to be related to operational context.Based on the information reviewed, there is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6: device code 2524 removed.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9753602
Report Number2024168-2020-01769
Device Sequence Number14004471
Product Code LOX
UDI-Device Identifier08717648138454
UDI-Public08717648138454
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1012274-25
Device Catalogue Number1012274-25
Device Lot Number90809G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI BLUE GUIDE WIRE; ASAHI BLUE GUIDE WIRE
Patient Age58 YR
Patient Weight110